Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 3, 2008, 10:52 AM CST for 14 counties in Texas. It took effect at Mar 3, 2008, 1:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 10:52 AM CST (16:52 UTC)
- In effect from
- Mar 3, 2008, 1:00 PM CST
- Expired
- Mar 4, 2008, 4:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Galveston County, TX, Grimes County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 96 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1391 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 031652 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1052 AM CST MON MAR 3 2008 ...WIND ADVISORY FOR THE WESTERN THIRD OF SOUTHEAST TEXAS UNTIL 7 PM CST... .NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON IN THE WAKE OF A COLD FRONT. WIND GUSTS TO 40 MPH ARE POSSIBLE. TXZ176-195>198-210>212-226-235-040100- /O.NEW.KHGX.WI.Y.0004.080303T1900Z-080304T0100Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-JACKSON-MADISON-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE... EDNA...EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE...MADISONVILLE... NAVASOTA...PIERCE...PRAIRIE VIEW...SEALY...WEIMAR...WHARTON 1052 AM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON IN THE WAKE OF A COLD FRONT. WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
2 follow-up statements
000 WWUS74 KHGX 031908 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 108 PM CST MON MAR 3 2008 ...WIND ADVISORY FOR THE SOUTHERN AND WESTERN PORTIONS OF SOUTHEAST TEXAS... .NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING IN THE WAKE OF A COLD FRONT. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE ESPECIALLY NEAR THE COAST. TXZ214-236>238-040600- /O.EXB.KHGX.WI.Y.0004.000000T0000Z-080304T0600Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 108 PM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY FOR THE COASTAL COUNTIES...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS AFTERNOON IN THE WAKE OF A COLD FRONT. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 6 PM AND MIDNIGHT. THE WINDS WILL GRADUALLY DIMINISH LATER TONIGHT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ TXZ176-195>198-210>212-226-235-040200- /O.EXT.KHGX.WI.Y.0004.000000T0000Z-080304T0200Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-JACKSON-MADISON-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE... EDNA...EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE...MADISONVILLE... NAVASOTA...PIERCE...PRAIRIE VIEW...SEALY...WEIMAR...WHARTON 108 PM CST MON MAR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON IN THE WAKE OF A COLD FRONT. WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
000 WWUS74 KHGX 040245 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 845 PM CST MON MAR 3 2008 ...WIND ADVISORY EXTENDED FOR COASTAL AREAS OF SOUTHEAST TEXAS... .STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS IN THE WAKE OF A COLD FRONT. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE ESPECIALLY ALONG THE IMMEDIATE COAST. TXZ214-236>238-041000- /O.EXT.KHGX.WI.Y.0004.000000T0000Z-080304T1000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 845 PM CST MON MAR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY. NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE IN THE WAKE OF A COLD FRONT. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE. THE WINDS WILL GRADUALLY DIMINISH EARLY TUESDAY MORNING. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:39 AM CST, 13 minutes earlier.
Area forecast discussion, Mar 3, 10:39 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1039 AM CST MON MAR 3 2008
.DISCUSSION...
COLD FRONT EXTENDS FROM TRINITY TO WILLIS TO SEALY. THE FRONT HAS
SLOWED A BIT...BUT SHOULD STILL CROSS THE HOUSTON AREA IN THE NEXT
1-2 HOURS AND PUSH OFF THE COAST 19-20Z. COORDINATED WITH SPC AND
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE NW HALF OF THE CWA
WHERE FRONT HAS CLEARED. THERE IS SOME CONCERN ABOUT ISOLATED HAIL
PRODUCING STORMS BEHIND THE FRONT...BUT THE OVERALL THREAT IS LOW.
CONVECTION ALONG THE FRONT FROM HUNTSVILLE TO WESTERN HARRIS
COUNTY APPEARS TO BE GETTING BETTER ORGANIZED...AND WILL SEE
POTENTIAL FOR SEVERE WEATHER FOR THE NEXT COUPLE OF HOURS AS THIS
LINE OF STORMS MOVES INTO THE EASTERN ZONES. GIVEN THE HIGH PWS IN
PLACE (1.3-1.4 INCHES)...RAINFALL WILL BE WIDESPREAD AND HAVE KEPT
POPS 70-80 PCT. SEEING A QUICK 20 DEGREE DROP IN TEMPERATURES AS
THE FRONT PASSES AND HAVE MADE ADJUSTMENTS TO TEMPS/DEWPOINTS.
GUSTY NORTHWEST WINDS OCCURRING IN THE WAKE OF THE FRONT. HAVE
GONE AHEAD AND POSTED A WIND ADVISORY FOR THE FAR WESTERN COUNTIES
FROM 19Z-01Z WHERE SUSTAINED WINDS AROUND 25 MPH ARE EXPECTED.
WILL LIKELY NEED A WIND ADVISORY FOR THE COASTAL ZONES SECOND
PERIOD...BUT WILL ASSESS THIS IN THE AFTERNOON PACKAGE.
FOR MARINE...DROPPED GALE WATCH. SUSTAINED WINDS SHOULD REMAIN IN
SCA CRITERIA THOUGH GUSTS TO GALE FORCE ARE EXPECTED.
35/41/39
&&
.PREV DISCUSSION... /ISSUED 703 AM CST MON MAR 3 2008/
DISCUSSION...
SEVERE THUNDERSTORM WATCH 90 IS NOW IN EFFECT FOR MUCH OF SOUTHEAST
TEXAS UNTIL 1 PM. LINE OF SHOWERS AND THUNDERSTORMS ALONG THE STRONG
COLD ABOUT TO ENTER OUR NORTHERN COUNTIES HAS THE POTENTIAL TO BECOME
SEVERE. 12Z SOUNDINGS SHOW A VERY STRONG CAP AT CRP AND VERY LITTLE
CAP AT LCH. STILL THINK OUR GREATEST RISK FOR SEEING ANYTHING SEVERE
WILL GENERALLY BE ALONG AND NORTH OF INTERSTATE 10. HAVE SENT OUT A
FORECAST UPDATE FOR THE WATCH...AND ALSO DID SOME FIRST PERIOD DOWNWARD
TEMPERATURE ADJUSTMENTS BASED ON THE COLDER AIRMASS ABOUT TO MOVE
INTO OUR AREA. 42
PREV DISCUSSION... /ISSUED 615 AM CST MON MAR 3 2008/
AVIATION...
SECTIONS OF THE LONG LINE OF THUNDERSTORMS DRAPED ACROSS CENTRAL
TEXAS DISPLAYING BOWING CHARACTERISTICS...60 MPH WINDS BEING
REPORTED AROUND KACT AT 11Z. -SHRA/ISO TSRA AHEAD OF THIS LINE TO
REACH THE NORTHERN-MOST HUBS AROUND 13Z...MAIN LINE TO COME ACROSS
IN THE 15-18Z TIME FRAME. MORE SOUTHERN HUBS WILL GET INTO THE
ACTION LATER THIS MORNING...SEVERITY OF STORMS THE MAIN QUESTION DUE
TO A CAP CREATED BY WARMER MID-LEVELS. FORCING RIGHT ALONG THE COLD
FRONT WILL INTRODUCE 19-21Z HOUSTON METRO THUNDERSTORMS. HAVE OPTED
TO KEEP A NON-CONVECTIVE WIND SHEAR GROUP IN CURRENT PREVAILING
ACROSS MANY TERMINALS TO ACCOUNT FOR LOW LEVEL NEAR-50 KNOT JET
AHEAD OF UPPER TROF. 3-4K FT VAD KHGX WINDS AOA 50 KNOTS GOING INTO
THE 12Z HOUR. WINDS BEHIND FROPA WILL BE ROBUST (ESPECIALLY THROUGH
COASTAL COUNTIES)...NW 15-25 KT RANGE WITH HIGHER GUSTS THROUGH THE
MIDNIGHT HOUR. 31
DISCUSSION...
A VERY MOIST AND CURRENTLY CAPPED AIRMASS IS IN PLACE ACROSS ALL OF
SOUTHEAST TEXAS EARLY THIS MORNING. SOME SHOWERS HAVE BEGUN TO DEVELOP
FROM AROUND MATAGORDA BAY TO CONROE AS THE LOW LEVEL JET CONTINUES TO
STRENGTHEN. AS THE DEEPENING NEW MEXICO UPPER LOW BEGINS TO MOVE EASTWARD
OVER THE NEXT SEVERAL HOURS...OUR AREA SHOULD BECOMING INCREASINGLY
UNSTABLE AS THE STRONG COLD FRONT THAT IS NOW APPROACHING A DALLAS TO
CLIFTON TO CHEROKEE LINE RACES TOWARD OUR CWA. THE MAIN SEVERE WEATHER
THREAT WILL CONTINUE TO BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL
ALONG THE COLD FRONT STORMS AND ISOLATED TORNADOES IN ANY OF THE STORMS
THAT MANAGE TO DEVELOP AHEAD OF THE COLD FRONT. IT STILL APPEARS THAT
THE GREATEST THREAT IS FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE
10 DURING THE MORNING AND EARLY AFTERNOON HOURS. THE SEVERE THREAT IS
EXPECTED TO MOVE EAST OF OUR AREA DURING THE EARLY AFTERNOON HOURS AS
THE COLD FRONT HEADS TOWARD LOUISIANA. WILL CONTINUE TO CARRY EARLY
EVENING LOW RAIN CHANCES ACROSS SOME OF OUR NORTHEAST AND EAST COUNTIES.
IT REMAINS BREEZY EARLY THIS MORNING WITH SOUTH WINDS GENERALLY RUNNING
15 TO 20 MPH WITH HIGHER GUSTS. WILL CONTINUE TO CLOSELY MONITOR THE
WIND FIELDS EARLY THIS MORNING FOR A POSSIBLE WIND ADVISORY. TEMPERATURES
HAVE BEEN FALLING SOME 15 TO 20 DEGREES WITHING AN HOUR OR TWO BEHIND
THE CENTRAL TEXAS COLD FRONT...AND EXPECT SIMILAR TEMPERATURE PLUNGES
IN OUR AREA TODAY AS THE STRONG FRONT MOVES ON THROUGH. WE WILL LIKELY
NEED WIND ADVISORIES BEHIND THE FRONT...BUT WILL WAIT ON ISSUING THIS
PRODUCT UNTIL THE TIMING BECOMES A LITTLE MORE CERTAIN.
THE AREA WILL SEE DRY AND COOL WEATHER ON TUESDAY UNDER THE CONTROL
OF SURFACE HIGH PRESSURE. THE HIGH MOVES EAST ON TUESDAY NIGHT AND
WEDNESDAY RESULTING IN A WARMING TREND. THE NEXT COLD FRONT ARRIVES
ON THURSDAY AND WILL CARRY A CHANCE OF SHOWERS FOR THE AREA. DRY AND
COOLER AIR SPILLS INTO SOUTHEAST TEXAS FOR THE END OF THE WEEK AS
SURFACE HIGH PRESSURE ORIGINATING IN NORTHWEST CANADA BUILDS ON IN.
A WARMUP WILL BEGIN ON SATURDAY WITH THE RETURN OF ONSHORE WINDS.
WILL MAINTAIN A DRY FORECAST FOR THE WEEKEND. 42
MARINE...
ALL MARINERS AND THOSE WITH BOATING INTERESTS BE AWARE OF VERY
STRONG WINDS...SOUTHERLY AHEAD OF THIS AFTERNOONS COLD FRONTAL
PASSAGE ACROSS ALL LOCAL WATERS AND NORTHERLY BEHIND THE FRONTAL
PASSAGE...WITH HIGH SEAS THROUGH TUESDAY MORNING. ROUGH BOATING
CONDITIONS ARE ALL HIGHLIGHTED IN THIS MORNINGS MARINE WEATHER
WARNING (SATMWWHGX). LOCAL BAY AND NEARSHORE SCEC THROUGH NOON...SCA
FOR OFFSHORE WATERS. A GALE WATCH WITH A COMBINED SCA FOR ALL WATERS
FROM NOON ONWARD THROUGH TUESDAYS SUNRISE. COLD FRONT CURRENT
MAKING ITS WAY ACROSS CENTRAL TEXAS AT THIS WRITING...IS TIMED TO
MAKE THE COAST AROUND 4 PM THIS AFTERNOON. NOW IS THE TIME TO MAKE
THE PROPER PREPARATIONS TO EITHER SEEK SAFE HARBOR...OR MAKE
ALTERNATE ROUTING PLANS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 66 33 62 40 70 / 80 10 0 0 0
HOUSTON (IAH) 74 36 61 42 70 / 80 10 0 0 0
GALVESTON (GLS) 72 42 59 49 66 / 80 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...
JACKSON...MADISON...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION TUESDAY MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...35Hazardous weather outlook, Mar 3, 4:15 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 415 AM CST MON MAR 3 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-041300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 415 AM CST MON MAR 3 2008 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL RACE ACROSS SOUTHEAST TEXAS TODAY. SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL FOR THE STORMS ALONG THE COLD FRONT. STORMS DEVELOPING AHEAD OF THE FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE TORNADOES. THE MAIN SEVERE WEATHER THREAT IS EXPECTED FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 10. THE SEVERE WEATHER THREAT SHOULD END IN THE EARLY TO MID AFTERNOON HOURS AS THE FRONT CLEARS THE COAST. RAINFALL TOTALS WITH THIS STORM SYSTEM WILL AVERAGE BETWEEN 1/2 AND 1 INCH. ISOLATED TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE STRONGER STORMS. STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE FRONT...AND WIND ADVISORIES WILL LIKELY BE NEEDED. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS GREATER THAN 40 MPH ARE LIKELY OVER THE COASTAL COUNTIES THIS AFTERNOON THROUGH TONIGHT. HIGHER SPEEDS CAN BE EXPECTED ACROSS THE COASTAL WATERS WHERE A GALE WATCH IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:35 AM CST | Special Marine Warning | HGX | 115 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.